# SDR 9LIS2016FA0000006

- Difficulty date: December 22, 2015
- Submitted: January 7, 2016
- Operation: General aviation
- Aircraft: N6655W
- Make and model: Piper PA-28-140
- Aircraft serial: 2820757
- Engine: Lyc O320D3G
- Propeller: Snsnch M74DM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW12416
- Part serial: 114085
- Condition: Cracked
- Location: Engine
- Part time: 885 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE CYLINDER HEAD CRACKED AT THE NINETH COOLING FIN.  CRACK RUNS ALONG THE FIN.  THE CRACK IS ABOUT .5" LONG.  THE CYLINDER HAD LOW COMPRESSION.  THE CRACK OCCURRED UNDER NORMAL OPERATING CONDITIONS OF A FLIGHT SCHOOL.  PROBABLE CAUSE: METAL FATIGUE.  THE FOLLOWING NRS ARE ON THE PART: LW-12416, 114085, LW-12307, EQ4E, REV AD, 24713604 OR 24713S04, 131DW.
